MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: sections a-4 patient weight and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported after implantation, the doctor noticed a haptic was missing on the dxr00v model intraocular lens (iol).The iol was removed from the patient¿s ocular dexter (right eye) and the same procedure was completed using back-up lens with the same model and diopter size, dxr00v 19.0 diopter iol.There was no incision enlargement, no medical attention was required, no sutures, and no vitrectomy.Patient's daily activities were not significantly affected.Patient outcome post-procedure was reported as fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Upon further review.It was noted, that section g-3 date received by manufacturer, 02-jun-2023, reported in the initial mdr was incorrect.The information was updated from 02-jun-2023 to 01-jun-2023.Therefore, this supplemental filing is to correct the date received by manufacturer, that was incorrectly reported.The following fields were updated accordingly: section g-3 date received by manufacturer: 01-jun-2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: additional information was received with suspect device return, indicating event date was 31-may-2023 (01-jun-2023 was initially reported.The following has been updated accordingly: section b-3: date of event: 31-may-2023.Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 29-jun-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a bag.The original handpiece was received as well.Visual inspection under magnification revealed that the complaint lens was received cut in half and with a detached haptic (missing).The lens was cleaned and, no further issues were observed.The remaining haptic was measured and determined to be within specification.Visual inspection under magnification revealed that the handpiece was received with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute the complaint issue could be identified.The missing haptic could not be found in the handpiece.Complaint issue of dc-haptic detached was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17113606
Report Number3012236936-2023-01455
Device Sequence Number6468652
Product Code POE
UDI-Device Identifier05050474761773
UDI-Public(01)05050474761773(17)250423
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/13/2023
07/24/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/24/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale